MAUDE Adverse Event Report: DEPUY IRELAND - 3015516266 BASEPLATE INSERTER HANDLE; SHOULDER INSTRUMENT - INSERTION DEVICE

DEPUY IRELAND - 3015516266 BASEPLATE INSERTER HANDLE; SHOULDER INSTRUMENT - INSERTION DEVICE
Catalog Number 650011101
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.H11 additional manufacturer narrative: d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.
 
Event or Problem Description
It was reported that during a reverse total shoulder arthroplasty, performed by the surgeon on (b)(6) 2025, at the hospital the enhance baseplate inserter rod and baseplate inserter handle became fused to the baseplate implant during implantation.The surgeon was unable to disengage the construct from the implant, so entire construct was removed from patient, and new implant and backup instruments were used to complete the case.There was a surgical delay of two (2) minutes.No fragments were generated.The procedure was completed successfully and there were no patient consequences.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: according to the information received, "during a reverse total shoulder arthroplasty, performed by the surgeon on (b)(6) 2025 at the hospital the inhance baseplate inserter rod (product code 6500-11-102, lot (01)10603295547235) and baseplate inserter handle (product number 6500-11-101, lot (01)10603295547228) became fused to the baseplate implant during implantation.Surgeon was unable to disengage the construct from the implant, so entire construct was removed from patient, and new implant and backup instruments were used to complete the case".The product was not returned to medtech orthopaedics , however photos were provided for review.See attachment (img_7322.Jpeg).The device associated with this report was not returned to medtech orthopaedics ; for evaluation.The photographs attached were reviewed, however the provided evidence was not sufficient to confirm the reported event of jammed/seized.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was not confirmed as the observed condition of the baseplate inserter rod would not contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of medtech orthopedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.

Brand Name
BASEPLATE INSERTER HANDLE
Common Device Name
SHOULDER INSTRUMENT - INSERTION DEVICE
Manufacturer (Section D)
DEPUY IRELAND - 3015516266
loughbeg ringaskiddy co.
cork
EI 
Manufacturer Contact
elba bello
700 orthopaedic dr.
warsaw, IN 46581
9083863534
MDR Report Key22296484
Report Number1818910-2025-10164
Device Sequence Number8282245
Product Code LXH
UDI-Device Identifier10603295547228
UDI-Public(01)10603295547228
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number650011101
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/28/2025
Supplement Date Received by Manufacturer06/20/2025
Initial Report FDA Received Date06/20/2025
Supplement Report FDA Received Date06/23/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown